DIFFUSE ALVEOLAR HEMORRHAGE : A RARE COMPLICATION OF METHIMAZOLE THERAPYJournal: Indian Journal of Medical Research and Pharmaceutical Sciences (Vol.6, No. 6)
Publication Date: 2019-06-30
Authors : Nidhi Bhat MD;
Page : 32-34
Keywords : Diffuse alveolar hemorrhage; Methimazole; ANCA negative vasculitis;
Diffuse alveolar hemorrhage (DAH) is a rare & catastrophic complication of methimazole therapy. The author reports a 44-year old female with a history of hyperthyroidism & poor compliance to methimazole therapy, presented to the emergency department with complaints of massive hemoptysis & respiratory failure. Further investigation lead to the diagnosis of thyroid storm & she was started on methimazole, steroids & beta blockers. Despite appropriate treatment, the patient's condition worsened. Further workup revealed that the patient had DAH. After ruling out other etiologies, methimazole induced DAH was postulated & the patient was switched to propylthiouracil & steroids. Repeat bronchoscopy did not reveal any additional signs of DAH & the patient made a good recovery.
Other Latest Articles
Last modified: 2019-07-12 06:03:39